How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 18443
Experience:  15 years of experience as a small animal veterinarian
14018973
Type Your Dog Veterinary Question Here...
Dr. Bruce is online now
A new question is answered every 9 seconds

what happens if you give to much wormer to a puppy can he

Resolved Question:

what happens if you give to much wormer to a puppy? can he get a seizure later in the day from it
Submitted: 6 years ago.
Category: Dog Veterinary
Expert:  Dr. Bruce replied 6 years ago.
HI,

Welcome to Just Answer. Do you have the product there to tell me what the active ingredient is? Did he have a seizure today I take it?
Customer: replied 6 years ago.
Canex Multispectrum Allwormer for dogs contains the active ingredients Praziquantel, Oxantel and Pyrantel Embonate to ensure that your dog or puppy remains free of worms he had a seizure tonight bout 10 pm nad i gave it to him this a.m. at 10 am
Expert:  Dr. Bruce replied 6 years ago.
OK. I found the active ingredients on a website just as you stated. How long have you had this puppy? Was he acting absolutely normal through the day up to this seizure? How long did it last?
Customer: replied 6 years ago.
Had him 2 weeks and he was just laying in his kennel this am didnt want out, but got him out and he played and ate today I gave him his med at 10a.m. and he pooped ALOT today but no worms the seizure was bout 15 sec. but he was a hyper dog before today today he laid around
Expert:  Dr. Bruce replied 6 years ago.
How much of the dewormer was directed by the directions for a dog that size? Did you dose it as recommended?
Customer: replied 6 years ago.
it says to give 0.5ml per 500g of weight. I dont no what 4 lbs wighs in grams I gave 2 dropper, 4 -o.5mls
Expert:  Dr. Bruce replied 6 years ago.
Ok. 500 g equals 1.1 pounds. So you gave 2 droppers. How many mls was in each dropper?
Customer: replied 6 years ago.
I just weighd him now and he weighs 3lbs 5 oz there were 2 - 0.5mls in 1 dropper so 1 ml per dropper he pooped a lot today but it wasnt runny just regular, but a lot through out the day. cud he have pooped to much and gave him low blood sugar to give him a seizure
Expert:  Dr. Bruce replied 6 years ago.
He wouldn't have defecated so much to cause a low blood sugar. Could he have not eaten as well today, played hard and drove his blood glucose low? That is possible, but they usually don't come out of the seizure due to this on their own without supplementation of glucose. The drugs in the dewormer are all considered pretty safe with high margins of safety. Could there be an extreme sensitivity to the drugs? It is always possible, but I wouldn't be that suspicious. I would monitor him for further seizure events. I would only in the future use medications dispensed by your vet dosed properly for his size. Could today's seizure have been due to epilepsy, a brian lesion, infection, trauma, or an undetermined cause? I would let him rest and keep him in a quiet area. I would have him eat a little snack and see how he does. If these events persist, or he gets weak or isn't doing well - he needs to be seen by a veterinarian.
Dr. Bruce and 2 other Dog Veterinary Specialists are ready to help you